Significant associations were found among SSRI use and low HDL, increased total cholesterol level, high triglyceride level, and increased risk for diabetes (34). An increase was demonstrated in total cholesterol level after SSRI treatment (35,36).
What medications increase triglycerides?
Older beta blockers, such as propranolol (Inderal, Innopran XL), atenolol (Tenormin) and metoprolol (Kapspargo Sprinkle, Lopressor, Toprol-XL), can slightly increase triglycerides and decrease high-density lipoprotein (HDL) cholesterol, the “good” cholesterol. This side effect may be more likely in people who smoke.
Can antidepressants raise your cholesterol?
Another popular antidepressant, this may raise cholesterol, cause hypoglycemia and trigger gout episodes. It may reduce iron and potassium (sparking cardiac arrhythmias).
Does escitalopram increase triglycerides?
Citalopram and escitalopram were associated with increased triglyceride levels, and sertraline with increased total cholesterol levels. In contrast, fluoxetine was associated with a reduction of body weight, total cholesterol, and triglyceride levels.
Can sertraline cause high triglycerides?
Sertraline increased cholesterol levels in patients receiving psychiatric treatment. Increased blood triglyceride levels during sertraline treatment in our study might have been due to increased insulin secretion and insulin’s anabolic effects.
What causes a sudden spike in triglycerides?
Cause. The most common causes of high triglycerides are obesity and poorly controlled diabetes. If you are overweight and are not active, you may have high triglycerides, especially if you eat a lot of carbohydrate or sugary foods or drink a lot of alcohol.
What not to eat when you have high triglycerides?
Foods to Avoid If You Have High Triglycerides
- 1 / 12. Starchy Veggies. …
- 2 / 12. Baked Beans With Sugar or Pork Added. …
- 3 / 12. Too Much of a Good Thing. …
- 4 / 12. Alcohol. …
- 5 / 12. Canned Fish Packed in Oil. …
- 6 / 12. Coconut. …
- 7 / 12. Starchy Foods. …
- 8 / 12. Sugary Drinks.
What meds raise cholesterol?
Medications That Increase Cholesterol Levels
- Beta Blockers.
- Anabolic Steroids.
- Protease Inhibitors.
What vitamin helps lower cholesterol?
Niacin is a B vitamin. Doctors sometimes suggest it for patients with high cholesterol or heart concerns. It benefits you by increasing the level of good cholesterol and reducing triglycerides, another fat that can clog arteries. You can consume niacin in foods, especially liver and chicken, or as a supplement.
Does vitamin D increase cholesterol?
Vitamin D deficiency linked to an increased risk for dyslipidemia. Higher vitamin D levels appear to be associated with higher total cholesterol levels and higher HDL cholesterol levels, according to a new study presented at the American College of Cardiology’s (ACC) 65th Annual Scientific Sessions.
What foods make your triglycerides high?
The American Heart Association recommends those who have high triglycerides limit their intake of saturated fat, added sugar, and salt and increase their intake of whole grains, fruits, lean meats, legumes, fat-free or low-fat dairy, seafood, poultry, nuts, and non-starchy vegetables.
Which antidepressant does not raise cholesterol?
Current treatment of major depres- sion involves the administration of specific serotonin reuptake inhibitors (SSRIs), which affect serotonin re- ceptors. Fluoxetine and sertraline have been shown to have less antidepressant effect in subjects with elevated cholesterol.
What happens if you drink alcohol with sertraline?
Mixing Zoloft with alcohol can exacerbate the symptoms of an upset stomach, possibly resulting in vomiting. Alcohol is a central nervous system depressant that by itself can cause depression. The consumption of alcohol can also worsen the symptoms of depression and make Zoloft less effective in treating these symptoms.
Can high triglycerides cause fatigue?
Symptoms of high blood cholesterol and triglycerides
For instance, symptoms may come in the form of heart disease symptoms, such as chest pain (angina) or nausea and fatigue.